Alert archive / Pennsylvania / Wind Advisories in 2022

Wind Advisory 8, NWS Pittsburgh, PA

April 15, 202214 counties in Pennsylvania; 4 counties in West Virginia; 9 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Apr 15, 2022, 6:30 AM EDT for 14 counties in Pennsylvania; 4 counties in West Virginia; 9 counties in Ohio. It took effect at Apr 15, 2022, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 6:30 AM EDT (10:30 UTC)
In effect from
Apr 15, 2022, 1:00 PM EDT
Expired
Apr 15, 2022, 7:25 PM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA
All 27 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 17 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.5 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS71 KPBZ 151030
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
630 AM EDT Fri Apr 15 2022

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-
073>076-WVZ001>004-151830-
/O.NEW.KPBZ.WI.Y.0008.220415T1700Z-220416T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Including the cities of Clarion, Cambridge, Latrobe, Butler,
Aliquippa, Zanesville, Franklin, Malvern, Indiana, Ligonier,
Murrysville, Canonsburg, Brookville, East Liverpool, Dover, Ford
City, Lower Burrell, Monessen, Champion, Oil City, Uniontown,
Punxsutawney, Donegal, Moundsville, Salem, Greensburg, Grove
City, Beaver Falls, Ambridge, Sharon, Steubenville, Follansbee,
Wellsburg, Kittanning, New Kensington, Weirton, St. Clairsville,
Pittsburgh Metro Area, Coshocton, Carrollton, New Philadelphia,
New Castle, Martins Ferry, Tionesta, Monaca, Washington,
Waynesburg, Wheeling, Ohiopyle, Columbiana, Cadiz, Ellwood City,
and Hermitage
630 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central Ohio. Portions of northwest, 
  southwest, and western Pennsylvania. Portions of northern and the 
  northern panhandle of West Virginia.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JL
2 follow-up statements
444 
WWUS71 KPBZ 151634
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1234 PM EDT Fri Apr 15 2022

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-
073>076-WVZ001>004-160000-
/O.CON.KPBZ.WI.Y.0008.220415T1700Z-220416T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Including the cities of Clarion, Cambridge, Latrobe, Butler,
Aliquippa, Zanesville, Franklin, Malvern, Indiana, Ligonier,
Murrysville, Canonsburg, Brookville, East Liverpool, Dover, Ford
City, Lower Burrell, Monessen, Champion, Oil City, Uniontown,
Punxsutawney, Donegal, Moundsville, Salem, Greensburg, Grove
City, Beaver Falls, Ambridge, Sharon, Steubenville, Follansbee,
Wellsburg, Kittanning, New Kensington, Weirton, St. Clairsville,
Pittsburgh Metro Area, Coshocton, Carrollton, New Philadelphia,
New Castle, Martins Ferry, Tionesta, Monaca, Washington,
Waynesburg, Wheeling, Ohiopyle, Columbiana, Cadiz, Ellwood City,
and Hermitage
1234 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central Ohio. Portions of northwest, 
  southwest, and western Pennsylvania. Portions of northern and the 
  northern panhandle of West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JL
210 
WWUS71 KPBZ 152325
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
725 PM EDT Fri Apr 15 2022

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-
073>076-WVZ001>004-160030-
/O.CAN.KPBZ.WI.Y.0008.000000T0000Z-220416T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Including the cities of Cadiz, Lower Burrell, Washington,
Ambridge, St. Clairsville, Latrobe, Indiana, Franklin, New
Kensington, Hermitage, Wellsburg, Ligonier, Weirton, Follansbee,
Waynesburg, Columbiana, Brookville, Dover, Canonsburg, Pittsburgh
Metro Area, Clarion, Cambridge, Kittanning, Monaca, Grove City,
Oil City, Punxsutawney, Donegal, Salem, Greensburg, Wheeling,
Moundsville, Coshocton, New Castle, Tionesta, Zanesville,
Steubenville, Malvern, Carrollton, New Philadelphia, Ohiopyle,
Monessen, Butler, Murrysville, Ellwood City, Beaver Falls,
Sharon, Aliquippa, Champion, Uniontown, Ford City, Martins Ferry,
and East Liverpool
725 PM EDT Fri Apr 15 2022

...WIND ADVISORY IS CANCELLED...

Wind will continue to diminish this evening.

$$

WM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:48 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 15, 4:48 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
448 AM EDT Fri Apr 15 2022

.SYNOPSIS...
A mild and dry day today. Rain chances increase late tonight
with an approaching disturbance across the Great Lakes.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Dynamic subsidence will result in a sunny day. Temperature will
be above the climatological norm due to the insolation and the
ensuing warm advection as the pressure gradient tightens via low
pressure crossing ern Canada. Breezy conditions will thus
prevail, especially this afternoon and early evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Clouds will return with an approaching shortwave trough on
tonight, which with contd warm advection will support overnight
lows in the mid- upper 40s overnight - 5 to 10 degrees above
the calculated-normals.

The aforementioned shortwave will result in widespread rain
chance on Saturday and continued breeziness.

Cooler temperatures on Sunday with NW flow and cold air
advection.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Long range model ensembles indicate that another low pressure
system undergoing cyclogenesis in the upper Great Lakes region
may result in mixed precipitation in the area mid-week. Plenty
of uncertainty exists at this time with regards to intensity,
and precipitation type.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
VFR conditions persist through this package; however, a weak
front will bring lowering cigs and rain Friday night into
Saturday. LLWS was included throughout the region as LLJ is
situated overhead this morning across Ohio and Pennsylvania.
Winds mixing down to the surface by late morning should improve
shear; however, surface winds are expected to gust between
15-30kt out of the southwest until the next front arrives during
the evening.

.Outlook...
Restrictions, MVFR to IFR, are likely Friday night as rain
becomes widespread across the region.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Apr 15, 3:51 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
351 AM EDT Fri Apr 15 2022

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-160800-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
351 AM EDT Fri Apr 15 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2022Wind Advisories in Ohio, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.